One of the side effects of sorafenib is a severe skin reaction (hand-foot skin syndrome) that often ends treatment. In a preliminary study, supplementing with 300 IU per day of vitamin E produced marked improvement in sorafenib-induced hand-foot skin syndrome within 10 to 12 days, even though the patients continued to take the sorafenib.1
The interaction is supported by preliminary, weak, fragmentary, and/or contradictory scientific evidence.
Potential Negative Interaction
The Drug-Nutrient Interactions table may not include every possible interaction. Taking medicines with meals, on an empty stomach, or with alcohol may influence their effects. For details, refer to the manufacturers’ package information as these are not covered in this table. If you take medications, always discuss the potential risks and benefits of adding a new supplement with your doctor or pharmacist.
1. Bozkurt Duman B, Kara B, Oguz Kara I, et al. Hand-foot syndrome due to sorafenib in hepatocellular carcinoma treated with vitamin E without dose modification; a preliminary clinical study. J BUON 2011;16:759-64.
Please read the disclaimer about the limitations of the information provided here. Do NOT rely solely on the information in this article. The Aisle7 knowledgebase does not contain every possible interaction.
The information presented in Aisle7 is for informational purposes only. It is based on scientific studies (human, animal, or in vitro), clinical experience, or traditional usage as cited in each article. The results reported may not necessarily occur in all individuals. For many of the conditions discussed, treatment with prescription or over-the-counter medication is also available. Consult your doctor, practitioner, and/or pharmacist for any health problem and before using any supplements or before making any changes in prescribed medications. Information expires June 2015.
How this information was developed to help you make better health decisions.
Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.